S. R. Srinivasa Varadhan

Frank Jay Gould Professor of Science
Professor of Mathematics
Warren Weaver Hall, Office 1313


Ph.D., Mathematics, Indian Statistical Institute, India, 1963.
M.A., Mathematics, Presidency College, Madras, India, 1960.
B.A., Mathematics, Presidency College, Madras, India, 1959.

Research Interests

I am interested in probability theory and its relation to analysis. In particular I am interested in various aspects of stochastic processes and their connections to certain classes of linear and nonlinear partial differential equations.

Selected Publications

Y. Kifer and S.R.S. Varadhan, "Nonconventional large deviations theorems", Probability Theory and Related Fields 158, no. 1-2, 197-224 (2014)
Y. Kifer and S.R.S. Varadhan, "Nonconventional limit theorems in discrete and continuous time via martingales", Annals of Probability 42, no. 2, 649-688 (2014)
S. Sethuraman and S.R.S. Varadhan, "Large deviations for the current and tagged particle in 1D nearest-neighbor symmetric simple exclusion", Annals of Probability 41, no. 3A, 1461-1512 (2013)